Alert archive / Indiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 80, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 7, 2001, 4:27 PM EST for Fayette County, Wayne County, Indiana. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2001, 4:27 PM EST (21:27 UTC)
- Expired
- May 7, 2001, 5:30 PM EST
- In force
- 63 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
Counties Fayette County, IN, Wayne County, IN
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 3:00 PM EST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.5 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 927 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 072127 SVRILN INC041-177-072230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 427 PM EST MON MAY 7 2001 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FAYETTE COUNTY IN INDIANA... WAYNE COUNTY IN INDIANA... * UNTIL 530 PM EST... * AT 427 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF DUBLIN...OR ABOUT 10 MILES NORTHEAST OF RUSHVILLE...MOVING NORTHEAST AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... RICHMOND... HAGERSTOWN... DUBLIN... CONNERSVILLE... CAMBRIDGE CITY... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 1:24 PM EST, 3 hours 3 minutes earlier.
Area forecast discussion, May 7, 1:24 PM EST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 224 PM EDT MON MAY 7 2001 18Z SFC ANALYSIS INDICATED A CDFNT EXTENDING FM LMICH ACROSS ERN IL INTO SERN OK. UNSTABLE AIR MASS ACROSS IN WAS LEADING TO DEVELOPING TSRA. XPCT THESE STORMS TO SOLIDIFY INTO A LINE AND PUSH INTO WRN FA THIS EVENING. BASED ON STRENGTH OF FORCING...LOW WBZ VALUES AND DAPE OF 50+ MPH...WL INCLUDE MENTION OF SVR FOR THIS EVENING VC DAY-CVG. FOR CMH-PMH...DUE TO LOWER INSTABILITY AND EXECTED STORM ARRIVAL AROUND MIDNIGHT...WL NOT MENTION SVR. WL CARRY CAT POPS ALL AREAS. MODELS INDICATE THAT SHRA/TSRA MAY BE EXITING CMH-PMH REGIONS AROUND 12Z TUE. WL CARRY A MORNING MENTION IN THOSE AREAS AND KEEP DRY TO THE W. NGM MOS GUIDANCE TEMPS LOOK REASONABLE THROUGHOUT THE PERIOD SO WL STAY CLOSE. .ILN...NONE. WILKINSON
In the hours before
Special weather statement, May 7, 1:42 PM EST, 2 hours 45 minutes before
INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>044- 051>053-060>062-070>072-077-078-080200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 242 PM EDT MON MAY 7 2001 ...RISK OF SEVERE THUNDERSTORMS THIS EVENING AND EARLY TONIGHT ACROSS SOUTHWESTERN OHIO INCLUDING THE MIAMI VALLEY...PARTS OF NORTHERN KENTUCKY...AND EAST-CENTRAL AND SOUTHEASTERN INDIANA... WARM AND HUMID CONDITIONS HAVE COMBINED TO CREATE AN UNSTABLE ATMOSPHERE ACROSS THE OHIO VALLEY THIS AFTERNOON. A COLD FRONT WILL MOVE FROM ILLINOIS ACROSS INDIANA AND INTO OHIO BY TUESDAY MORNING. NUMEROUS THUNDERSTORMS ARE EXPECTED AHEAD OF THE FRONT. SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS DURING THE LATE AFTERNOON AND EVENING HOURS. STORM SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES. WILKINSON
Nearby
Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.